... while adding Wellbutrin SR (now at 400mg for 8 mons). Added Abilify 2wks ago(10mg). Anyone know what I might be able to expect? The crying and feelings of agression are a bit better but still feel so physically depressed. Thanks
2 Jul 2011
I take the same combination, it is a good one. It has maintained me stable and with regards to the aggressiveness and depression it is under control. Abilify is a very good antipsychotic, it does not take long for it to start working, and overall I can say it is a good combination for me, and makes me feel good. It may not be a good one for someone else as we all react to meds in different ways.-
Click on the link to read about their interaction:
I know the interaction is major and dangerous, but I have been on these 2 meds for a long time and nothing has happened to me.
Now, if you feel uncomfortable taking this combination, I suggest you talk to your Dr. about it.-
All the best,
2 Jul 2011
I have taken Abilify for years with an antidepressant. I now take Abilify with Wellbutrin and Pristiq, another antidperesssant. I feel the best I have felt in years. The Abilify not only keeps the mood swings in check, it also enhances the effectiveness of the antidepressant. You are on the higher end of the dosage of the Wellbutrin SR and maybe able to back off since the addition of the Abilify. Best to discuss this with the doctor.
I noticed on another one of your recent posts you mentioned having "brain blips". Did this just start since taking the Abilify or possible when you increased the Wellbutrin sometime in the past? I would definitely discuss this with the doctor as soon as possible. You could be having an adverse reaction to either of these medicines and need to have this addressed.
Just my thoughts,
2 Jul 2011
I haven't taken those two meds together, but have taken each in combination with other meds... I found that Abilify worked wonders for me, it made me feel like I was actually in control of my moods for the first time (unfortunately, it also caused insomnia for me, so I couldn't stay on it - but it seems most people don't have problems on it, so hopefully you're one of those!) As for Wellbutrin, I took that for a long time, in combination with other anti-depressants, but eventually realized it wasn't helping much...
If the depression is your main problem now, you might consider switching to a different anti-depressant (Effexor worked well for me for years, Zoloft and Luvox have also worked well for me in combination with a mood stabilizer - like the Abilify). What specifically do you mean by "physically depressed," though?
Good luck and take care!
4 Jul 2011
Several months ago my dr weaned me off of Seroquel XL due to insomnia. After 'cleaning out my system', he wanted to 'start over'. I'm diagnosed bi-polar II with refractory depression. He has pushed ECT for a long time now, but that is not a place I want to visit although I know that it is tremendously successful for other people. I have been on so many different anti-depressants, etc... lamitcal, tramadol, zoloft, prozac... I can't even recall how many at this point. ANYWAY, after the 'clean-out', he first prescribed Wellbutrin XL @ 300 mg and a few weeks later added Abilify @ 2mg. I did not notice much difference on just the Wellbutrin... still experienced several moodswings, crying jags (those go over well at work... )... just really no control over my emotions at all. In addition, I still felt deeply depressed.
After taking the Abilify for maybe two weeks now, it occurred to me a couple of days ago that I am not getting upset nearly as easily as before... I don't burst into tears at the drop of a hat... and I am more motivated that I can recall being in years. In fact, I have gone so far as to start volunteering @ a local pet shelter. That is a huge step for me, because I have always been content to just come home from work and do nothing, other than wait to go to work the next day. And I have not wanted to be around or interact with other people for as long as I can remember. Now, of course, dogs and cats aren't people... :-) ... but it's the getting me out of the house and doing something positive... something that will 'feel good' that is such a difference for me. Good luck... I hope you have positive results.
- Abilify Drug Information
- Lamictal Drug Information
- Wellbutrin Drug Information
- Wellbutrin SR Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Risperidal helped me but I felt super thirsty all of the time, I was lactating, hungry a lot. Abilify was making me a little fatter (lol) but the ...
2 answers • 22 Mar 2012
My Dr. added 50mg Pristiq 50mg due to the severe depression I couldn't stop. He also added Lamictal 100mg and Abilify 5mg also which I stopped 4 ...
8 answers • 26 Nov 2013
I don't have a diagnosis of bipolar but my doctor seem to think it leans that way.I'm on 400mg of lamictal with no obvious benefits.He ...
5 answers • 6 Dec 2014
Bipolar Disorder - what drug can I use for mainly depression for bipolar. Abilify and fetizma didn't
i have been on: cymbalta, abilift, elavil, fetzima,wellbutrin, seroquel, zyprexa, lamictal, neurontin, topamax, baclofen,latuda, nuedexta, ...
2 answers • 31 Dec 2014
Hello all! I am 22 years old and have Bipolar I. I am currently taking 200mg Lamictal and 300mg Wellbutrin. I had been also taking 2.5mg Abilify but ...
2 answers • 15 days ago